MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: address 2: (b)(6); reported here as the address exceeded the character limit, block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf impact code f2301 captures the use of a second stent to complete the procedure,.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent ng enteral uncovered stent was used in the intestinal tract during an intestinal stent placement procedure performed on (b)(6) 2024.During the procedure, after deploying the stent, the "tip had burrs" which pricked the mucosa and resulted in bleeding.The stent could not be removed from the patient.Another wallstent enteral was implanted to complete the procedure.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) have been updated with the additional information received of september 12, 2024.Block e1: address 2: (b)(6).Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf impact code f2301 captures the use of a second stent to complete the procedure, imdrf device code a150207 captures the reportable event of stent difficult to remove.Block h11: only the delivery system was received for analysis; the wallstent enteral was not returned.Visual inspection revealed no damage to the delivery system.Product analysis could not confirm the reported event of stent material deformation and stent delivery system difficult to remove.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.Furthermore, hemorrhage (minor) is documented within the ifu as potential adverse event associated with the used of this device.However, there is insufficient information regarding the cause of the reported stent material deformation.Additionally, since the stent was not returned and the delivery system was received in a good condition, the investigation could not confirm the allegation.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent ng enteral uncovered stent was used in the intestinal tract during an intestinal stent placement procedure performed on (b)(6) 2024.During the procedure, after deploying the stent, the "tip had burrs" which pricked the mucosa and resulted in bleeding.The stent could not be removed from the patient.Another wallstent enteral was implanted to complete the procedure.The patient's condition following the procedure was reported to be stable.Additional information received on september 12, 2024: it was reported that damaged wires were noted on the edge of the stent.The physician attempted to remove the stent from the patient using snares and forceps.
 
Additional Manufacturer Narrative
Block h11 has been corrected.Block e1: address 2: (b)(6).Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf impact code f2301 captures the use of a second stent to complete the procedure.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Block h11: only the delivery system was received for analysis; the wallstent enteral was not returned.Visual inspection revealed no damage to the delivery system.Product analysis could not confirm the reported event of stent material deformation and stent difficult to remove.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.Furthermore, hemorrhage (minor) is documented within the ifu as potential adverse event associated with the used of this device.However, there is insufficient information regarding the cause of the reported stent material deformation.Additionally, since the stent was not returned and the delivery system was received in a good condition, the investigation could not confirm the allegation.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent ng enteral uncovered stent was used in the intestinal tract during an intestinal stent placement procedure performed on (b)(6) 2024.During the procedure, after deploying the stent, the "tip had burrs" which pricked the mucosa and resulted in bleeding.The stent could not be removed from the patient.Another wallstent enteral was implanted to complete the procedure.The patient's condition following the procedure was reported to be stable.***additional information received on september 12, 2024*** it was reported that damaged wires were noted on the edge of the stent.The physician attempted to remove the stent from the patient using snares and forceps.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20183498
Report Number3005099803-2024-04419
Device Sequence Number18217151
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberM00565580
Device Catalogue NumberM00565580
Device Lot Number0030160560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/12/2024
01/17/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/09/2024
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight66 KG